Alabama, 2011Drought in Alabama, October 1 to 31, 2011
October 1 to 31, 2011 · NWS BMX · 21 events in 21 counties and zones
Below average rainfall occurred across central Alabama during the month, offering no relief to drought stricken areas. Extreme drought conditions were felt in locations to the right of a line from near Louisville to Society Hill to Troy, and then continuing from Near Fort Deposit to White Hall to Sprott to Montevallo to Sylacauga to Graham.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Below average rainfall occurred across central Alabama during the month, offering no relief to drought stricken areas. Extreme drought conditions were felt in locations to the right of a line from near Louisville to Society Hill to Troy, and then continuing from Near Fort Deposit to White Hall to Sprott to Montevallo to Sylacauga to Graham. Meanwhile, Severe drought conditions were felt in locations to the right of a line from near Macedonia to Newbern to Mertz to Maylene to Childersburg to South of Fruithurst.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 30, 10:54 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 30, 10:54 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1154 PM CDT FRI SEP 30 2011
.UPDATE...
FOR 06Z AVIATION.
&&
.DISCUSSION...
A LARGE AREA OF COOL HIGH PRESSURE WAS STILL SETTLING IN ON CENTRAL
ALABAMA THIS EVENING. SURFACE DEW POINTS CONTINUE FALLING AND WERE
GENERALLY IN THE 40'S AREA WIDE. THE PRESSURE GRADIENT WAS STILL A
BIT STRONG...ESPECIALLY IN THE EAST...AND THIS WAS AFFECTING THE
TEMPERATURE TRENDS THIS EVENING. WHERE THE WINDS WERE STILL
BLOWING...THE TEMPERATURES WERE UP SEVERAL DEGREES ON THE FORECAST
TREND. STILL THINK MOST PLACES WILL EVENTUALLY GET CLOSE TO THE
FORECASTED LOWS IN THE 40S...BUT ADJUSTED THE TREND. EVERYTHING ELSE
LOOKED GOOD WITH ONLY MINOR CHANGES NECESSARY.
&&
.AVIATION...
06Z TAF DISCUSSION.
WINDS SHOULD REMAIN STEADY NEAR 5 KTS AND FROM THE NORTH
OVERNIGHT...AND ARE EXPECTED TO PICK UP AGAIN BY LATE MORNING WITH
SPEEDS OF 12 TO 15 KTS WITH SOME GUSTS TO 20 KTS POSSIBLE. WINDS
WILL ONCE AGAIN LESSEN AROUND SUNSET TOMORROW. CLEAR SKIES.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BULLOCK...DALLAS...ELMORE...LEE...
LOWNDES...MACON...MONTGOMERY...PIKE...RUSSELL.
&&
75/88
Hazardous weather outlook, Sep 30, 8:59 PM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
959 PM CDT FRI SEP 30 2011
ALZ011>015-017>050-020300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
959 PM CDT FRI SEP 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE WILL BE A HIGH FIRE DANGER SATURDAY AFTERNOON...ESPECIALLY FROM
THE CITIES OF SELMA...MONTGOMERY...AND AUBURN...SOUTHWARD...DUE TO
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY GROUND CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
Drought, Barbour
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Barbour forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.870, -85.393 (the zone’s center; the record gives no point)
Barbour County experienced Extreme (D3) drought conditions the entire month.
Drought, Bibb
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Bibb forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.999, -87.126 (the zone’s center; the record gives no point)
Bibb County began the month in Severe (D2) drought conditions and was upgraded to Extreme (D3) drought conditions on the 25th.
Drought, Bullock
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Bullock forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.100, -85.716 (the zone’s center; the record gives no point)
Bullock County experienced Extreme Drought (D3) conditions the entire month.
Drought, Chilton
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Chilton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
Chilton County experienced Extreme Drought (D3) conditions the entire month.
Drought, Clay
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Clay County experienced Extreme Drought (D3) conditions the entire month.
Drought, Cleburne
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.675, -85.519 (the zone’s center; the record gives no point)
Cleburne County experienced Severe Drought (D2) conditions the entire month.
Drought, Chambers
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Chambers forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.914, -85.392 (the zone’s center; the record gives no point)
Chambers County experienced Extreme Drought (D3) conditions the entire month.
Drought, Coosa
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Coosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.936, -86.248 (the zone’s center; the record gives no point)
Coosa County experienced Extreme Drought (D3) conditions the entire month.
Drought, Dallas
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.326, -87.106 (the zone’s center; the record gives no point)
Dallas County started the month with Severe Drought (D2) conditions and was downgraded to Extreme Drought (D3) conditions on the 25th.
Drought, Elmore
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Elmore forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.597, -86.149 (the zone’s center; the record gives no point)
Elmore County experienced Extreme Drought (D3) conditions the entire month.
Drought, Lee
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
Lee County experienced Extreme Drought (D3) conditions the entire month.
Drought, Lowndes
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Lowndes forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.155, -86.650 (the zone’s center; the record gives no point)
Lowndes County experienced Severe Drought (D2) conditions the entire month.
Drought, Macon
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.386, -85.693 (the zone’s center; the record gives no point)
Macon County experienced Extreme Drought (D3) conditions the entire month.
Drought, Montgomery
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
Montgomery County experienced Extreme Drought (D3) conditions the entire month.
Drought, Perry
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.639, -87.294 (the zone’s center; the record gives no point)
Perry County began the month in Severe (D2) drought conditions and was upgraded to Extreme (D3) drought conditions on the 25th.
Drought, Randolph
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
Randolph County experienced Severe Drought (D2) conditions the entire month.
Drought, Russell
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.288, -85.185 (the zone’s center; the record gives no point)
Russell County experienced Extreme Drought (D3) conditions the entire month.
Drought, Shelby
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Shelby County began the month in Severe (D2) drought conditions and was upgraded to Extreme (D3) drought conditions on the 25th.
Drought, Talladega
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Talladega forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Talladega County experienced Extreme Drought (D3) conditions the entire month.
Drought, Tallapoosa
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Tallapoosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.862, -85.797 (the zone’s center; the record gives no point)
Tallapoosa County experienced Extreme Drought (D3) conditions the entire month.
Drought, Pike
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Pike forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.803, -85.941 (the zone’s center; the record gives no point)
Pike County began the month in Severe (D2) drought conditions and was upgraded to Extreme (D3) drought conditions on the 25th.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, October 1 to 31, 2011$100 million · 24 events
- Drought in Texas, October 1 to 31, 2011$623,000 · 46 events
- Drought in Oklahoma, October 1 to 31, 201148 events
- Drought in New Mexico, October 1 to 31, 201136 events
- Drought in Texas, October 1 to 31, 201133 events
- Drought in Georgia, October 1 to 31, 201126 events
- Drought in Oklahoma, October 1 to 31, 201125 events
- Drought in Texas, October 1 to 31, 201124 events
- Drought in Kansas, October 1 to 31, 201123 events
- Drought in Texas, October 1 to 31, 201121 events
- Drought in Arkansas, October 1 to 31, 201119 events
- Drought in Louisiana, October 1 to 31, 201117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350418, 350419, 350420, 350421, 350422, 350423, 350424, 350425, 350426, 350427, 350428, 350429, 350430, 350431, 350432, 350433, 350434, 350435, 350436, 350437, 350438.